Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Sum of Cantor sets: Self-similarity and measure

Author: Pedro Mendes
Journal: Proc. Amer. Math. Soc. 127 (1999), 3305-3308
MSC (1991): Primary 28A78, 58F14
Published electronically: May 13, 1999
MathSciNet review: 1637408
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note it is shown that the sum of two homogeneous Cantor sets is often a uniformly contracting self-similar set and it is given a sufficient condition for such a set to be of Lebesgue measure zero (in fact, of Hausdorff dimension less than one and positive Hausdorff measure at this dimension).

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 28A78, 58F14

Retrieve articles in all journals with MSC (1991): 28A78, 58F14

Additional Information

Pedro Mendes
Affiliation: Departamento de Matemática, ICEx, UFMG Av. Antonio Carlos 6627 31270.901 Belo Horizonte, MG, Brazil

PII: S 0002-9939(99)05107-2
Keywords: Self-similar set, homogeneous Cantor set, Hausdorff dimension, Hausdorff measure
Received by editor(s): February 6, 1998
Published electronically: May 13, 1999
Communicated by: Michael Handel
Article copyright: © Copyright 1999 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia